Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 245, NWS Nashville, TN

July 28, 2000Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2000, 5:44 PM CDT for Overton County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2000, 5:44 PM CDT (22:44 UTC)
Expired
Jul 28, 2000, 6:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Overton County, TN

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS54 KOHX 282247
SVRBNA
TNC133-282330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OVERTON COUNTY IN MIDDLE TENNESSEE

* UNTIL 630 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EAST CENTRAL PUTNAM COUNTY...OR ABOUT 12 
  MILES EAST OF COOKEVILLE...MOVING EAST NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE SOUTHEAST OF LIVINGSTON AND
CROSS HIGHWAY 164 DURING THE NEXT HALF HOUR...

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:45 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 28, 2:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT FRI JUL 28 2000

CURRENT...TEMPS IN MID 80S TO LOWER 90S W/ ISOLATED TSTMS OCCURING
OVER NCNTRL COUNTIES...WARNING JUST ISSUED.

FORECAST...MORE UNSETTLED WEATHER PATTERN INTO WEEKEND AND POSSIBLY
BEYOND AS WE SEE BEST CHANCE FOR RAIN IN A WHILE.  UPPER LVL S/WV
OVER SW MO TONITE WILL MATURE INTO L/WV TROF AND BECOME SW-NE ORIENTED
FROM AR TO GREAT LAKES AND PARK THERE.  CONSEQUENTLY...SURFACE TROF
WILL REMAIN JUST TO OUR W THRU SUN MORNING AT LEAST INCREASING OUR
CHANCES FOR RAIN WITH TIME.

MCS LIKELY TO FORM AGAIN TONITE SOMEWHERE FROM MO-KY BUT NOT LIKLEY
TO AFFECT OUR CWA...EXCEPT MAYBE FAR NW COUNTIES.  WILL KEEP THESE
COUNTIES IN HIGHEST POP S THRU WEEKEND AS IN PROXIMITY TO FRONT.
POPS TOO LOW ON NGM BUT DO LIKE PCPN ALIGNMENT BETTER AS COMPARED TO
ETA WHICH HAS PCPN MAXS TOO FAR E.

AS FOR TEMPS...NGM MOS RIGHT ON.

BNA BT 70/91/71/87 3556
CSV BT 64/85/66/82 2446

.BNA...NONE.

MAG

In the hours before

Local storm report, Jul 28, 4:08 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
408 PM CDT FRI JUL 28 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
H
0250 PM    SPRINGFIELD               TN   WIND DAMAGE
07/28/00   ROBERTSON                      POWER LINES DOWN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner27 min
Jul 27, 8:02 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Jul 27, 9:13 PM CDTSevere Thunderstorm WarningOHXMacon32 min
Jul 28, 2:30 PM CDTSevere Thunderstorm WarningOHXRobertson60 min
Jul 28, 2:35 PM CDTFlash Flood WarningOHXRobertson115 min
Jul 28, 3:22 PM CDTSevere Thunderstorm WarningOHXDavidson23 min
Jul 28, 3:52 PM CDTSevere Thunderstorm WarningOHXMacon38 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningOHXPutnam, White46 min
Jul 28, 5:55 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.